Alert archive / Virginia / Flash Flood Watches in 2012
Flash Flood Watch 14, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood watch at Sep 3, 2012, 11:49 AM EDT for 19 counties in Virginia; 5 counties in North Carolina. It took effect at Sep 3, 2012, 12:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2012, 11:49 AM EDT (15:49 UTC)
- In effect from
- Sep 3, 2012, 12:00 PM EDT
- Expired
- Sep 3, 2012, 8:33 PM EDT
- In force
- 9 hr
- Issued by
- NWS Blacksburg, VA
- Flood severity
- None
All 24 counties
Rockingham County, NC, Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC, Amherst County, VA, Appomattox County, VA, Bedford County, VA, Buckingham County, VA, Campbell County, VA, Carroll County, VA, City of Galax, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Floyd County, VA, Franklin County, VA, Henry County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA
The radar
The Roanoke radar (KFCX), 24 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 3.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 508 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
026 WGUS61 KRNK 031549 FFARNK URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 1149 AM EDT MON SEP 3 2012 ...LOCALIZED FLASH FLOODING IS POSSIBLE THIS AFTERNOON AND EVENING... .OVER THE WEEKEND...LOCALLY HEAVY RAIN PRODUCING THUNDERSTORMS MOVED THROUGH PARTS OF THE REGION. ADDITIONAL HEAVY RAIN PRODUCING SHOWERS AND STORMS ARE EXPECTED AGAIN ACROSS A SIMILAR AREA THIS AFTERNOON AND EVENING. FLASH FLOODING MAY RESULT FROM RAINFALL AMOUNTS OF ONE TO ONE AND ONE HALF INCHES IN A HOUR WHERE RAINFALL WAS THE HEAVIEST OVER THE WEEKEND. NCZ003>005-019-020-VAZ013-014-016-017-022-032>035-043-045>047- 040000- /O.NEW.KRNK.FF.A.0014.120903T1600Z-120904T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-PULASKI-MONTGOMERY-CARROLL- FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-CAMPBELL- APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...RADFORD...PULASKI...BLACKSBURG...GALAX...FLOYD... ROANOKE...SALEM...STUART...ROCKY MOUNT...BEDFORD...AMHERST... MARTINSVILLE...LYNCHBURG...APPOMATTOX 1149 AM EDT MON SEP 3 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CAROLINA AND VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTH CAROLINA... ROCKINGHAM...STOKES...SURRY...WILKES AND YADKIN. IN VIRGINIA... AMHERST...APPOMATTOX...BEDFORD...BUCKINGHAM... CAMPBELL... CARROLL...FLOYD...FRANKLIN...HENRY...MONTGOMERY... PATRICK... PULASKI AND ROANOKE. * THROUGH THIS EVENING. * HEAVY RAIN PRODUCING SHOWERS AND STORMS MAY PROMPT FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DS
2 follow-up statements
100 WGUS61 KRNK 031932 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 332 PM EDT MON SEP 3 2012 ...LOCALIZED FLASH FLOODING IS POSSIBLE THIS LATE THIS AFTERNOON AND EVENING... .OVER THE WEEKEND...LOCALLY HEAVY RAIN PRODUCING THUNDERSTORMS MOVED THROUGH PARTS OF THE REGION. ADDITIONAL HEAVY RAIN PRODUCING SHOWERS AND STORMS ARE EXPECTED AGAIN ACROSS A SIMILAR AREA THIS AFTERNOON AND EVENING. FLASH FLOODING MAY RESULT FROM RAINFALL AMOUNTS OF ONE TO ONE AND ONE HALF INCHES IN A HOUR WHERE RAINFALL WAS THE HEAVIEST OVER THE WEEKEND. NCZ003>005-019-020-VAZ013-014-016-017-022-032>035-043-045>047- 040345- /O.CON.KRNK.FF.A.0014.000000T0000Z-120904T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-PULASKI-MONTGOMERY-CARROLL- FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-CAMPBELL- APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...RADFORD...PULASKI...BLACKSBURG...GALAX...FLOYD... ROANOKE...SALEM...STUART...ROCKY MOUNT...BEDFORD...AMHERST... MARTINSVILLE...LYNCHBURG...APPOMATTOX 332 PM EDT MON SEP 3 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CAROLINA AND VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTH CAROLINA...ROCKINGHAM...STOKES... SURRY...WILKES AND YADKIN. IN VIRGINIA...AMHERST... APPOMATTOX...BEDFORD...BUCKINGHAM...CAMPBELL...CARROLL... FLOYD...FRANKLIN...HENRY...MONTGOMERY...PATRICK...PULASKI AND ROANOKE. * UNTIL MIDNIGHT EDT TONIGHT * HEAVY RAIN PRODUCING SHOWERS AND STORMS MAY PROMPT FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DS
142 WGUS61 KRNK 040033 FFARNK FLOOD WATCH NATIONAL WEATHER SERVICE BLACKSBURG VA 833 PM EDT MON SEP 3 2012 NCZ003>005-019-020-VAZ013-014-016-017-022-032>035-043-045>047- 040145- /O.CAN.KRNK.FF.A.0014.000000T0000Z-120904T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SURRY-STOKES-ROCKINGHAM-WILKES-YADKIN-PULASKI-MONTGOMERY-CARROLL- FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-CAMPBELL- APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...WILKESBORO... YADKINVILLE...RADFORD...PULASKI...BLACKSBURG...GALAX...FLOYD... ROANOKE...SALEM...STUART...ROCKY MOUNT...BEDFORD...AMHERST... MARTINSVILLE...LYNCHBURG...APPOMATTOX 833 PM EDT MON SEP 3 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTH CAROLINA AND VIRGINIA HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood watch went out at Sep 3, 10:07 AM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Sep 3, 10:07 AM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1007 AM EDT MON SEP 3 2012 .SYNOPSIS... THE REMNANTS OF ISAAC WILL CONTINUE TO IMPACT THE REGION TODAY THROUGH WEDNESDAY WITH DEEP TROPICAL MOISTURE AND DAILY WIDESPREAD SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN. DRIER AIR WILL FINALLY PUSH INTO THE AREA BY FRIDAY AS A SERIES OF COLD FRONTS DROP SOUTHEAST INTO THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1002 AM EDT MONDAY... EARLY MORNING PATCHY FOG HAS DISSIPATED IN MOST AREA. JUST A FEW SMALL POCKETS REMAIN...HOWEVER THESE TOO WILL ERODE BY NOON. PRECIPITATION ACROSS THE AREA IS MINIMAL. KFCX 88D SHOWING SOME ISOLATED SHOWERS NEAR AND EAST OF LYNCHBURG VA...AND ALSO A FEW MAKING THEIR WAY INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA FROM NORTHEAST TENNESSEE. THE EXPECTATION IS FOR THIS TO BE THE NORM THROUGH AROUND NOON. STARTING IN THE EARLY AFTERNOON...DAYTIME HEATING WILL YIELD ANOTHER RAPID DEVELOPMENT AND GENEROUS COVERAGE OF SHOWERS AND STORMS ACROSS THE REGION. HAVE TWEAKED POP AND WEATHER GRIDS TO REFLECT THIS LATEST EXPECTATION. ALSO HAVE TWEAKED HOURLY TEMPERATURE...DEW POINT...SKY COVER AND WINDS TO REFLECT THE LATEST OBSERVATIONS AND EXPECTED TRENDS INTO THE EARLY AFTERNOON. AS OF 450 AM EDT MONDAY... WATER VAPOR LOOP SHOWED UPPER LOW OVER EXTREME SOUTHWEST OHIO. AT THE SURFACE...THE 08Z MSAS ANALYSIS HAD THE LOW OVER THE KENTUCKY/ILLINOIS/INDIANA BORDER. ALL MODELS OPEN UP THE UPPER LOW DURING THE NEXT 24 HOURS. SUSPECT EVEN THE SHORT RANGE GUIDANCE MAY BE A LITTLE ON THE SLOW SIDE WITH THE EVOLUTION OF THE UPPER SYSTEM...SINCE AN MCS OVER MISSISSIPPI AND ALABAMA MAY HAVE ALREADY BROKEN OFF A PIECE OF VORTICITY FROM THE MAIN UPPER LOW. THE MAIN NORTHERN PART OF THE UPPER SYSTEM IS FORECAST TO TRACK TOWARD PENNSYLVANIA AND THE NORTHERN JET STREAM. REGIONAL RADARS INDICATED WIDESPREAD SHOWERS AROUND THE UPPER LOW. MODELS HAVE THIS PRECIPITATION EDGING SLOWLY EAST THIS MORNING. SO THROUGH NOON HAVE THE HIGHER PROBABILITY OF PRECIPITATION IN THE FAR WESTERN COUNTY WARNING AREA. EXPECT COVERAGE TO JUST BE ISOLATED THROUGH MID MORNING FOR THE REST OF THE FORECAST AREA. WIDESPREAD PRECIPITATION IS EXPECTED THIS AFTERNOON AND EVENING. SREF AND LOCAL WRF ALONG WITH OTHER GUIDANCE WAS FOCUSING BEST THREAT OF HEAVY RAIN ALONG THE SOUTHERN BLUE RIDGE...ESPECIALLY IN THE NORTHWEST NORTH CAROLINA MOUNTAINS. GIVEN THE AIR MAS IS STILL VERY TROPICAL WITH PRECIPITABLE WATER VALUES IN THE 1.5 TO 2.2 INCH RANGE HAVE LOCALLY HEAVY RAIN MENTIONED FOR ALL PARTS OF THE FORECAST AREA THIS AFTERNOON AND EVENING. FFG IS LOWEST IN THE NEW RIVER VALLEY AND ALONG THE FOOTHILLS OF THE BLUE RIDGE FROM PATRICK AND HENRY COUNTIES DOWN TO WILKES AND YADKIN COUNTIES. WILL CONTINUE TO ASSESS ANY FLASH FLOOD THREAT DURING THE MORNING. ANTICIPATE MINIMAL CHANGE IN TEMPERATURES FROM PAST FEW DAYS. STAYED CLOSE TO PERSISTENCE FOR MAXIMUM TEMPERATURES TODAY AND LOWS TONIGHT...WHICH ENDS UP BEING ON THE WARM SIDE OF GUIDANCE. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 254 AM EDT MONDAY... REMNANTS OF ISAAC UPPER LEVEL TROUGH OPENS ON TUESDAY AND SLOWLY MOVES OVER THE REGION TUESDAY AND WEDNESDAY. THE TROUGH WILL KEEP BULK OF THE RAIN OVER THE MOUNTAINS TUESDAY AFTERNOON THEN ALONG THE BLUE RIDGE AND FOOTHILL COUNTIES TUESDAY EVENING. TUESDAY LOOKS TO BE THE BETTER DAY FOR SEVERE WEATHER WITH A LOW LEVEL JET CROSSING THE REGION. CAN NOT RULE OUT STRONG TO SEVERE STORMS WITH A FEW SUPERCELLS TRACKING ACROSS THE AREA. MOVEMENT OF THESE STORMS WILL BE RELATIVELY SLOW AND AROUND 20-30 MPH. STRONG TO SEVERE STORMS WILL BE HIGHLY DEPENDENT ON HEATING THROUGH THE DAY. THE UPPER LEVEL TROUGH WILL MOVE TO THE BLUE RIDGE WEDNESDAY WITH A LINE OF SHOWERS STARTING NEAR THE BLUE RIDGE IN THE AFTERNOON...MOVING EAST INTO THE PIEDMONT IN THE EVENING. STRONG TO SEVERE STORMS ARE POSSIBLE BUT THE BIGGER THREAT WILL BE EAST OF THE AREA AND ACROSS THE COASTAL PIEDMONT OF THE MID ATLANTIC REGION. WEAK HIGH PRESSURE BUILDS IN WEDNESDAY...PUSHING THE TROPICAL AIR MASS OFF TO THE EAST. AFTERNOON TEMPERATURES WILL BE NEAR NORMAL TUESDAY AND WEDNESDAY WHILE OVERNIGHTS CONTINUE TO BE MUGGY AND ABOVE NORMAL. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 1230 PM EDT SUNDAY... DEEP TROPICAL MOISTURE ASSOCIATED WITH THE REMNANT OF ISAAC WILL FINALLY GET BOOTED SE DURING THURSDAY AHEAD OF AN INITIAL WEAK COLD FRONT THAT WILL DROPPING SE IN ADVANCE OF A DEVELOPING ERN 5H TROF. HOWEVER STILL ENOUGH LIFT WITH THE RESIDUAL SHEAR AXIS AND WEAK SURFACE TROF TO PROMPT ADDITIONAL SHRA WED NIGHT WITH PERHAPS YET ANOTHER ORGANIZED BAND ESPCLY EAST ON THURSDAY. THUS KEPT IN HIGH CHANCE POPS INTO THURSDAY WHICH MAY NEED TO GO HIGHER IN LATER UPDATES. BOUNDARY MAY TEND TO EDGE SOUTH OF THE AREA DURING FRIDAY BEFORE THE FLOW STARTS TO BACK AGAIN AHEAD OF A MORE POTENT WAVE ROUNDING THRU THE GREAT LAKES COLD POOL SAT. THIS FEATURE SHOULD PUSH A STRONGER SECONDARY COLD FRONT TOWARD THE APPALACHIANS SAT NIGHT INTO SUNDAY WITH A ANOTHER ROUND OF SHRA/TSRA AS DEEPER MOISTURE MAKES A QUICK RETURN. JUST HOW FAST THE FRONT MOVES EAST IFFY GIVEN HINT OF A 5H CUTOFF DEVELOPING OVER THE OHIO VALLEY BY SUNDAY SO FOLLOWING A BIT OF A BLEND GIVEN UNCERTAINTY NEXT WEEKEND. OTRW APPEARS ENOUGH DRYING TO BASICALLY CUT POPS LATER THU NIGHT THRU FRIDAY NIGHT...THEN RETURNING TO CHANCE COVERAGE FROM WEST TO EAST LATER SATURDAY THRU SUNDAY. TEMPS TO REMAIN WARM/MUGGY THU WITH HIGHS MOSTLY IN THE 80S INTO FRIDAY ALTHOUGH A BIT LESS HUMID. MAY SEE THINGS COOL OFF SOME WITH SHRA SAT BUT MORE SO SUNDAY PENDING THE FRONTAL TIMING WITH HIGHS LOW/MID 70S WEST AND LOW 80S EAST. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... AS OF 740 AM EDT MONDAY... MID LEVEL CLOUDS WILL LIMIT THE EXTENT OF FOG THIS MORNING...BUT STRATUS WITH IFR CEILINGS DEVELOPED OVERNIGHT ACROSS THE REGION. EXPECT CEILINGS TO LIFT TO MVFR BY 15Z/11AM THEN VFR BY 17Z/1PM. HAVE USED THE LOCAL WRF AND HRRR FOR TIMING OF WHEN THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THESE MODELS HAVE STORMS INITIALLY DEVELOPING BETWEEN 19Z/3PM AND 21Z/5PM. NUMEROUS THUNDERSTORMS WILL CONTINUE INTO THE EVENING...THEN COVERAGE WILL DIMINISH AFTER 00Z/8PM. VERY HEAVY RAIN IS LIKELY WITH ANY OF THE STRONGER STORMS WHICH WILL RESULT IN MVFR TO IFR VISIBILITIES. TROPICAL PATTERN WILL CONTINUE THROUGH THURSDAY WITH THE REMNANTS OF ISAAC SLOWLY APPROACHING THE AREA. ANTICIPATE PRIMARILY VFR CONDITIONS WITH BRIEF IFR/MVFR CONDITIONS UNDER ANY STRONGER SHOWERS OR STORMS. LATE NIGHT AND EARLY MORNING IFR/MVFR MOUNTAIN AND RIVER VALLEY FOG IS ALSO EXPECTED. BY THURSDAY NIGHT INTO EARLY FRIDAY...A COLD FRONT WILL SWEEP THROUGH THE AREA WITH A SURGE OF DRIER AIR BEHIND IT BY FRIDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/DS SHORT TERM...RCS LONG TERM...JH AVIATION...AMS/KM
Hazardous weather outlook, Sep 3, 6:07 AM EDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 607 AM EDT MON SEP 3 2012 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-041030- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 607 AM EDT MON SEP 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING 2 TO 3 INCHES OF RAIN WITH LOCALLY HIGHER AMOUNTS IN LOCATIONS THAT GET MULTIPLE BATCHES OF STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL ON TUESDAY. A FEW STORMS MAY ALSO HAVE STRONG OR DAMAGING WINDS. THUNDERSTORMS THAT PRODUCE LOCALLY HEAVY RAINFALL ARE LIKELY AGAIN ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 3, 9:52 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
952 AM EDT MON SEP 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 5 SSE BOONES MILL 37.05N 79.92W
09/02/2012 FRANKLIN VA 911 CALL CENTER
TREES DOWN ON GRASSY HILL ROAD. TIME ESTIMATED BY RADAR.
&&
FISHERThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:05 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Henry, Pittsylvania, City of Danville | 85 min |
| Sep 2, 8:16 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 79 min |
| Sep 2, 8:44 PM EDT | Special Weather Statement | RNK | City of Roanoke | 31 min |
| Sep 3, 4:52 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, Patrick | 53 min |
| Sep 3, 6:30 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, Patrick, City of Galax | 30 min |
| Sep 3, 7:01 PM EDT | Special Weather Statement | RNK | Charlotte | 59 min |
| Sep 3, 2:16 PM EDT | Special Weather Statement | RNK | Rockingham | 29 min |
| Sep 3, 2:46 PM EDT | Areal Flood Advisory | RNK | Caswell, Rockingham | 108 min |
| Sep 3, 2:50 PM EDT | Special Weather Statement | RNK | Rockingham | 55 min |
| Sep 3, 5:06 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 84 min |
| Sep 3, 6:02 PM EDT | Areal Flood Advisory | RNK | Surry | 3 hr |
Nearby
Flash Flood Watches in Virginia, 2012Flash Flood Watches in North Carolina, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.